Approximating the distribution of the Durbin-Watson statistic

Dennis P. Sheehan, Dennis P. Sheehan

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


This paper derives approximations to the distribution of the Durbin-Watson statistic. When the coefficient of serial correlation is zero, the approximations are as good as other approximations proposed in the literature and probably somewhat easier to use. When serial correlation is present, the approximations are only moderately accurate. The problem is that the Edgeworth expansions derived here have difficulty replicating the shape of the true distribution function.

Original languageEnglish (US)
Pages (from-to)73-88
Number of pages16
JournalCommunications in Statistics - Theory and Methods
Issue number1
StatePublished - Jan 1 1986

All Science Journal Classification (ASJC) codes

  • Statistics and Probability


Dive into the research topics of 'Approximating the distribution of the Durbin-Watson statistic'. Together they form a unique fingerprint.

Cite this